Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 130, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 23, 2007, 4:48 PM CDT for Reno County, Kansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2007, 4:48 PM CDT (21:48 UTC)
- Expired
- Jul 23, 2007, 5:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Reno County, KS
The radar
The Wichita radar (KICT), 71 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 232148
SVRICT
KSC155-232245-
/O.NEW.KICT.SV.W.0130.070723T2148Z-070723T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
448 PM CDT MON JUL 23 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 545 PM CDT.
* AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...
AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
ARLINGTON...OR 17 MILES NORTH OF KINGMAN...AND MOVING SOUTHWEST AT
10 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ABBYVILLE...ARLINGTON...LANGDON...PARTRIDGE...PLEVNA.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
LAT...LON 3790 9805 3805 9813 3805 9831 3773 9845
3773 9817
$$
KETCHAM3 follow-up statements
000
WWUS53 KICT 232201
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
501 PM CDT MON JUL 23 2007
KSC155-232245-
/O.CON.KICT.SV.W.0130.000000T0000Z-070723T2245Z/
RENO KS-
501 PM CDT MON JUL 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RENO
COUNTY UNTIL 545 PM CDT...
AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR ARLINGTON...OR 16 MILES NORTH
OF KINGMAN...AND WAS NEARLY STATIONARY.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
RENO COUNTY...INCLUDING THE TOWN OF ARLINGTON.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3790 9805 3805 9813 3805 9831 3773 9845
3773 9817
$$
DARMOFAL000
WWUS53 KICT 232218
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
517 PM CDT MON JUL 23 2007
KSC155-232245-
/O.CON.KICT.SV.W.0130.000000T0000Z-070723T2245Z/
RENO KS-
517 PM CDT MON JUL 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RENO
COUNTY UNTIL 545 PM CDT...
AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED JUST NORTH OF ABBYVILLE...OR 13
MILES WEST OF HUTCHINSON...MOVING SOUTH AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR ABBYVILLE BY 540 PM CDT.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3790 9805 3805 9813 3805 9831 3773 9845
3773 9817
$$
DARMOFAL000
WWUS53 KICT 232241
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
541 PM CDT MON JUL 23 2007
KSC155-232251-
/O.EXP.KICT.SV.W.0130.000000T0000Z-070723T2245Z/
RENO KS-
541 PM CDT MON JUL 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RENO COUNTY HAS BEEN
ALLOWED TO EXPIRE...
AT 540 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3790 9805 3805 9813 3805 9831 3773 9845
3773 9817
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:10 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 23, 3:10 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 310 PM CDT MON JUL 23 2007 .DISCUSSION... FORECAST CONCERNS... CONVECTIVE TRENDS/AREAL COVERAGE AND AMOUNTS THIS EVENING... SEPARATE CONVECTIVE CLUSTERS CONTINUE TO EVOLVE ACROSS EASTERN KANSAS AT EARLY AFTERNOON. DESPITE BEING A BIT TOO FAR WEST INITIALLY...THE GFS (ESPECIALLY YESTERDAYS RUN) SEEMS TO HAVE HAD THE BETTER HANDLE ON THE OVERALL SCENARIO SO FAR. WHILE WE WILL NO DOUBT SEE SOME LOCALIZED HEAVY RAINFALL...AS IN DAYS PAST...THE MAIN CHALLENGE INTO THE EVENING WILL BE THE AREAL EXTENT OF THE QPF AMOUNTS TO CONTINUE THE FLASH FLOOD WATCH THAT WAS POSTED FOR MUCH OF THE AREA. THE EXPANDING CIRRIFORM CANOPY WILL BE A BIT OF A DETRIMENT...LIMITING HEATING AND POTENTIAL INSTABILITY ON WESTERN EDGE OF CURRENT ACTIVITY. THAT SAID...THE GIVEN ML CAPE VALUES AND INCREASING WINDS ALOFT WILL BECOME MORE FAVORABLE FOR STORM MAINTENANCE OF ANY ONGOING ACTIVITY WITH POTENTIAL FOR FURTHER DEVELOPMENT ACROSS PORTIONS OF CENTRAL KANSAS...PER LATEST RADAR TRENDS. CONSIDERING THE ANTECEDENT WET/MOIST CONDITIONS OVER SOUTHEAST KANSAS AND POSSIBLE EXPANSION INTO CENTRAL KANSAS...WILL CONTINUE FLASH FLOOD WATCH IN SPACE AND TIME...THOUGH HEAVY RAINFALL MAY BE A BIT MORE LOCALIZED THAN USUAL UNDER SUCH A HEADLINE. BEST CHANCE FOR A FEW STRONG TO SEVERE STORMS WILL OCCUR ACROSS CENTRAL KANSAS WHERE STRONGER INSOLATION/INSTABILITY WILL RESIDE VERY EARLY THIS EVENING. THE UPPER TROF RESPONSIBLE FOR THESE CONVECTIVE CLUSTERS WILL CONTINUE MOVING SOUTH-SOUTHWEST TONIGHT...WITH BETTER CHANCES SHIFTING SOUTH AS WELL...MAINLY FOR THE OKLAHOMA BORDER COUNTIES OR INTO NORTH CENTRAL OKLAHOMA AFTER DARK. FOR TUESDAY THROUGH WEDNESDAY...PRECIP/CONVECTIVE CHANCES LOOK TO BECOME MORE REMOTE OR END...AS MID LEVEL TEMPS ARE FORECAST TO WARM WHILE LOW LEVEL MOISTURE DECREASES A BIT. THIS WILL INCREASE THE CAP STRENGTH ACROSS MUCH OF THE AREA WITH POP CHANCES GOING FROM SLIGHT (CHC20) ON TUESDAY TO MORE ISOLATED (CHC12) BY WEDNESDAY...WILL KEEP DRY FOR NOW. THE ECM/GFS CONTINUE TO SUGGEST A DEVELOPING WEAK TO MODEST NORTHWEST UPPER FLOW REGIME BY THE END OF THE WEEK AND WEEKEND. THIS SHOULD PUSH A SURFACE FRONT INTO KANSAS ON FRIDAY AND POSSIBLY THRU THE AREA OVER THE WEEKEND. WILL CONTINUE TO SHOW MAINLY SLIGHT PRECIP/CONVECTIVE CHANCES ALONG AND JUST BEHIND FRONT. COULD SEE THIS CONTINUE INTO SUNDAY...DEPENDING ON FRONTAL POSITION...HOWEVER FORECAST COLLABORATION SUGGESTS HOLDING OFF FOR ANOTHER RUN OR SO. DARMOFAL && .AVIATION... FOR THE 18Z TAF ISSUANCE... THE MAIN CONCERN WITH THIS TAF ISSUANCE IS THE POTENTIAL SCATTERED THUNDERSTORMS. LATEST RADAR LOOP IS SHOWING SCATTERED THUNDERSTORMS DEVELOPING ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. THE STORMS WILL CONTINUE TO DEVELOP AS THE AFTERNOON WEARS ON DUE TO NUMEROUS BOUNDARIES IN PLACE FROM THE MORNING CONVECTION. IN ADDITION...THERE ARE SOME WEAK MESOSCALE CONVECTIVE VORT LOBES MOVING OUT OF NORTHEAST KANSAS WHICH ARE HELPING TRIGGER THIS CONVECTION. AS A RESULT...WE HAVE INTRODUCED TEMPO GROUPS ACROSS THE MAJORITY OF THE TAF SITES THROUGH 23Z. WE ONLY MENTIONED VCTS IN THE RUSSELL TAF FOR NOW. OTHERWISE...VFR CONDITIONS WILL PREVAIL. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 71 90 70 91 / 30 20 10 10 HUTCHINSON 71 91 69 92 / 30 20 10 10 NEWTON 70 91 69 91 / 30 20 10 10 ELDORADO 70 89 69 90 / 30 20 10 10 WINFIELD-KWLD 70 89 69 90 / 40 20 10 10 RUSSELL 70 93 69 94 / 30 10 10 10 GREAT BEND 70 93 69 93 / 30 20 10 10 SALINA 72 93 71 94 / 30 20 10 10 MCPHERSON 71 91 70 92 / 30 20 10 10 COFFEYVILLE 69 89 68 90 / 40 10 10 10 CHANUTE 68 88 67 90 / 30 20 10 10 IOLA 68 88 67 90 / 30 20 10 10 PARSONS-KPPF 68 88 68 90 / 40 20 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR KSZ049>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jul 23, 3:38 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 338 PM CDT MON JUL 23 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-242145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 338 PM CDT MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE THUNDERSTORMS SCATTERED ACROSS MUCH OF THE AREA THIS EVENING. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH STATEMENT FOR DETAILS. A FEW SEVERE STORMS WILL ALSO BE POSSIBLE UNTIL DARK...MAINLY FOR AREAS ALONG AND WEST OF THE KANSAS TURNPIKE. THE MAIN RISK WILL BE DAMAGING DOWN-BURST WINDS TO 60 MPH AND HAIL UP TO QUARTER SIZE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS THE AREA ON TUESDAY. AN ISOLATED STRONG STORM WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. HEAT INDEX VALUES WILL HOVER AROUND 100 DEGREES ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS ON FRIDAY. FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT...A SLIGHT CHANCE FOR THUNDERSTORMS WILL DEVELOP ACROSS THE AREA. THE CHANCE FOR STORMS WILL LINGER ACROSS SOUTHEAST KANSAS ON SUNDAY. THE STORMS OVER THE WEEKEND ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE THIS EVENING ACROSS THE ENTIRE AREA. REPORTS OF HEAVY RAINFALL AND FLOODING ARE ALSO GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Local storm report, Jul 23, 11:33 AM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1133 AM CDT MON JUL 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM FLOOD EUREKA 37.82N 96.29W
07/23/2007 GREENWOOD KS LAW ENFORCEMENT
MINOR STREET FLOODING REPORTED.
&&
CDBSpecial weather statement, Jul 23, 12:08 PM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1208 PM CDT MON JUL 23 2007 KSZ094-231745- ELK- 1208 PM CDT MON JUL 23 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR EASTERN ELK COUNTY... AT 1203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF GRENOLA...OR 25 MILES SOUTH OF EUREKA...AND MOVING SOUTH AT 10 MPH. DIME SIZE HAIL AND EXTREMELY HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BOWMAN
Local storm report, Jul 23, 12:14 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1214 PM CDT MON JUL 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLOOD EUREKA 37.82N 96.29W
07/23/2007 GREENWOOD KS AMATEUR RADIO
STATE STREET WAS REPORTED TO BE CLOSED. RAINFALL
MEASUREMENTS FROM THE AREA WERE BETWEEN 3 AND 3.5 INCHES.
&&
CDBSpecial weather statement, Jul 23, 4:11 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 411 PM CDT MON JUL 23 2007 KSZ067-232145- RENO- 411 PM CDT MON JUL 23 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RENO COUNTY... AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SYLVIA...OR 22 MILES WEST OF HUTCHINSON...AND MOVING SOUTHWEST AT 10 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:19 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 37 min |
| Jul 23, 11:07 AM CDT | Flash Flood Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 16 more | 8 hr |
| Jul 23, 1:38 PM CDT | Flash Flood Warning | ICT | Allen, Woodson | 5 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.